Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 66, NWS Jackson, KY

June 15, 20168 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 15, 2016, 9:27 PM EDT for 8 counties in Kentucky. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2016, 9:27 PM EDT (01:27 UTC)
Expired
Jun 15, 2016, 10:00 PM EDT
In force
33 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bath County, KY, Breathitt County, KY, Elliott County, KY, Magoffin County, KY, Menifee County, KY, Morgan County, KY, Rowan County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 9:50 PM EDTTSTM WND DMGLick Fork, KYLARGE LIMBS DOWN ON CLAY LICK ROAD.
Jun 15, 9:50 PM EDTTSTM WND DMGLick Fork, KYLARGE LIMBS DOWN ON HIGHWAY 519 AROUND MILE MARKER 4.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1813 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1813 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

501 
WUUS53 KJKL 160127
SVRJKL
KYC011-025-063-153-165-175-205-237-160200-
/O.NEW.KJKL.SV.W.0066.160616T0127Z-160616T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
927 PM EDT WED JUN 15 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  MORGAN COUNTY IN SOUTHEASTERN KENTUCKY...
  CENTRAL WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHWESTERN MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTH CENTRAL BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
  ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 1000 PM EDT

* AT 927 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR TRIPLETT TO COGSWELL TO CORNWELL...MOVING
  SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOREHEAD...WEST LIBERTY...SANDY HOOK...FRENCHBURG...SIMPSON...
  HENRY...LEWIS...WELLINGTON...
  CAMPSITES IN THE INDIAN CREEK AREA OF THE DANIEL BOONE NATIONAL
  FOREST...GORDON FORD...WHITE OAK...STOLL...BETHANNA...BRUIN...
  LENOX...BLAZE...VALE...PLUTARCH...LIBERTY ROAD AND MURPHYFORK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 45 AND 65.
 INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 135 AND 148.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3819 8327 3819 8324 3824 8322 3827 8317
      3823 8309 3818 8305 3821 8301 3817 8298
      3818 8292 3812 8289 3800 8302 3796 8299
      3786 8306 3764 8336 3781 8364 3782 8363
      3794 8377 3797 8377 3813 8356 3839 8340
TIME...MOT...LOC 0127Z 301DEG 36KT 3832 8338 3811 8352 3797 8372 

HAIL...<.75IN
WIND...60MPH
 
$$

DJ
1 follow-up statement
015 
WWUS53 KJKL 160156
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
956 PM EDT WED JUN 15 2016

KYC011-025-063-153-165-175-205-237-160205-
/O.EXP.KJKL.SV.W.0066.000000T0000Z-160616T0200Z/
MENIFEE KY-MORGAN KY-WOLFE KY-MAGOFFIN KY-BREATHITT KY-ELLIOTT KY-
ROWAN KY-BATH KY-
956 PM EDT WED JUN 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR MENIFEE...MORGAN...CENTRAL
WOLFE...NORTHWESTERN MAGOFFIN...NORTH CENTRAL BREATHITT...ELLIOTT...
ROWAN AND SOUTHEASTERN BATH COUNTIES WILL EXPIRE AT 1000 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3819 8327 3819 8324 3824 8322 3827 8317
      3823 8309 3818 8305 3821 8301 3817 8298
      3818 8292 3812 8289 3800 8302 3796 8299
      3786 8306 3764 8336 3781 8364 3782 8363
      3794 8377 3797 8377 3813 8356 3839 8340
TIME...MOT...LOC 0154Z 301DEG 36KT 3832 8338 3811 8352 3797 8372 

$$

DJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 8:30 PM EDT, 57 minutes earlier.

Area forecast discussion, Jun 15, 8:30 PM EDT, 57 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson KY
830 PM EDT WED JUN 15 2016

.UPDATE...
Issued at 815 PM EDT WED JUN 15 2016

23z sfc analysis shows several meso-highs affecting the region
associated with MCS activity. The earlier one that moved through
south central Kentucky has now progressed deep into Central
Tennessee with its remnant cold pool dissipating just to the west
of the Cumberland Valley. Another is associated with a still
fairly healthy MCS diving southeast through the Cincinnati area
towards East Kentucky. This system has a good head of steam and a
leading edge of strong storms. While this is moving into an area
of relatively untapped instability the latest radar trends have
been weakening and expect that to continue to be the case as it
spreads southeast and eventually dissipates. However, would still
expect some strong convection to reach our northwest counties over
the next hour or so and its lingering showers to settle deep into
our CWA before clearing up. Have updated the gridded forecast with
this in mind. Currently temperatures are running in the lower 80s
through most of East Kentucky with dewpoints in the sticky low
70s. Winds are generally out of the west at 5 to 10 mph beneath
a deck of mid level clouds, with lower ones found in the west.
These updated grids have been sent to NDFD and the web servers.
Will hold off on any update to the still valid ZFP and HWO, for
now.

&&

.SHORT TERM...(This evening through Thursday night)
Issued at 356 PM EDT WED JUN 15 2016

Ongoing showers/storms across the Big Sandy region and higher
terrain will continue to truck east ahead of a couple of minor
impulses along the Ohio River. Storms have had a difficult time
sustaining much vertical development given rather warm temperatures
aloft characterized by 500 mb temperatures approaching -5C. This has
led to meager mid level lapse rates despite healthy instability
closer to the surface.

A more significant shortwave trough, currently pushing into lower
Illinois and far western Kentucky, will traverse east this afternoon
and evening. Should see an uptick in convection across the Bluegrass
and Lake Cumberland region by early this evening as more defined mid
level cooling sustains updraft growth. In addition, eastward
tracking outflow boundaries will likely focus development as well as
provide a mechanism for storms to propagate along. However, diabatic
heating will likely be waning by or shortly after this feature
arrives this evening, thus limiting deep layer instability.
Should nonetheless see numerous showers and storms for a period this
evening and perhaps into a portion of tonight.

Showers and thunderstorms will once again be in the offing Thursday
afternoon as an upper low, currently approaching the western Great
Lakes, dives southeast across lower Michigan and into the Ohio
Valley. This will increase deep layer shear to on the order of 40
knots as deeper mixing materializes in an increasingly unstable
environment. Upper support will be best realized across the higher
terrain of far eastern Kentucky where the previously mentioned upper
low will approach as a decaying positively tilted trough. An
accompanying surface low moving across the central Appalachians will
usher in a cold front Thursday evening, bringing at least a round of
low level forcing to a broader region. Timing of arrival of the
upper forcing and lift along the front will be critical in storm
development coincident with peak heating. This upper feature may end
up passing too far east to really amount to much across the
Commonwealth, but the presence of the front along with any lingering
outflow boundaries warrant scattered mention. Upslope flow in the
higher terrain behind the front will keep showers/storms lingering
into the night.

.LONG TERM...(Friday through Wednesday)
Issued at 300 PM EDT WED JUN 15 2016

A shortwave trough will drop south across eastern Kentucky on
Friday and could lead to some isolated showers as moisture is
sufficient for some development with the forcing from the wave
aloft. Thus, trended pops upwards just a tad for Friday. By
Friday night, this wave drops on south and high pressure takes
hold for the upcoming weekend. This will keep the weather calm
and quiet through Monday And possibly Tuesday. Models are in fairly
good agreement on this 3 to 4 day stretch of dry weather. A cold
front will drop south into the Ohio river valley late Tuesday or
Wednesday, bringing the threat of rain back to the area. However,
given the time range, will only have low pops as we get into the
middle of next Week. After a cooler and less humid start to the
weekend, conditions will slowly warm with increasing humidity as
we head into the early portion of next week. The warmth and
increasing humidity will continue into the middle of the week
ahead of the approaching cold front.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
ISSUED AT 830 PM EDT WED JUN 15 2016

Isolated to scattered showers and storms will traverse the
forecast area this evening with the most sustained activity
anticipated to the north and west of JKL. With any storm MVFR/IFR
visibilities and ceilings will be possible. Additionally, some
patchy fog with MVFR visibility will be a concern at all the sites
into the overnight considering most of them saw at least a touch
of rainfall today. A return to VFR conditions should be in the
offing for the morning and likely lasting into the afternoon as
model guidance suggests the storm activity will be much more
spotty through the day, Thursday. Winds will be generally 10 kts
or less from the southwest to west through the period, but an
increase from the northwest is anticipated late in the day as a
mainly dry cold front pushes through the area.

&&

.JKL Watches/Warnings/Advisories...
None.
&&

UPDATE...GREIF
SHORT TERM...BG/GUSEMAN
LONG TERM...KAS
AVIATION...GREIF
Hazardous weather outlook, Jun 15, 4:16 PM EDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
416 PM EDT WED JUN 15 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-162330-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
416 PM EDT WED JUN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THIS EVENING. THESE
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND STRONG TO
POTENTIALLY DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY INTO THURSDAY NIGHT. A
FEW OF THE THUNDERSTORMS ON THURSDAY AND THURSDAY EVENING COULD
PRODUCE LOCALLY HEAVY RAINFALL AND STRONG TO POSSIBLY DAMAGING
WIND GUSTS. THE NEXT CHANCE FOR THUNDERSTORMS WILL OCCUR ON
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING AND THURSDAY.

JP/GUSEMAN

In the hours before

Special weather statement, Jun 15, 4:30 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
430 PM EDT WED JUN 15 2016

KYZ118-120-152100-
LETCHER-PIKE-
430 PM EDT WED JUN 15 2016

...A STRONG THUNDERSTORM WILL AFFECT LETCHER...PIKE COUNTIES...

AT 429 PM EDT...A STRONG THUNDERSTORM WAS OVER DORTON...OR 9 MILES
NORTHWEST OF CLINTWOOD...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH OR GREATER ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JENKINS...ELKHORN CITY...DUNHAM...JONANCY...BELCHER...DORTON...
ROCKHOUSE...MARROWBONE...ASHCAMP...ADAMSON...SHELBY GAP...MYRA...
VIRGIE...GASKILL...BEEFHIDE...LOOKOUT...BURDINE...
CEDARVILLE AND MCROBERTS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 3 AND 7.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 10.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3728 8233 3726 8236 3723 8250 3715 8263
      3716 8264 3732 8267 3740 8230 3732 8229
TIME...MOT...LOC 2029Z 262DEG 15KT 3725 8257

DJ
Special weather statement, Jun 15, 6:43 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
643 PM EDT WED JUN 15 2016

KYZ044-052-152315-
ROWAN-FLEMING-
643 PM EDT WED JUN 15 2016

...A STRONG THUNDERSTORM WILL AFFECT ROWAN...FLEMING COUNTIES...

AT 642 PM EDT...A STRONG THUNDERSTORM WAS OVER HILDA...OR NEAR
MOREHEAD...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD...PLUMMERS LANDING...HILDA...HAYS CROSSING...CRANSTON...
GATES...RINGOS MILLS...WALTZ...SHARKEY...TRIPLETT AND MUNSON.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
140 AND 148.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3835 8337 3832 8336 3832 8334 3822 8331
      3821 8329 3822 8361 3831 8363 3838 8340
TIME...MOT...LOC 2242Z 263DEG 22KT 3827 8352

DJ
Special weather statement, Jun 15, 8:38 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
838 PM EDT WED JUN 15 2016

KYZ044-160115-
FLEMING-
838 PM EDT WED JUN 15 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FLEMING COUNTY...

AT 837 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF MANCHESTER TO NEAR LEWISBURG TO 8
MILES WEST OF FAIRVIEW...AND MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FLEMINGSBURG...FAIRVIEW...POPLAR PLAINS...PLUMMERS LANDING...
CRAINTOWN...NEPTON...ELIZAVILLE...GODDARD...PECKS RIDGE...FOXPORT...
MUSES MILLS...WALLINGFORD...TILTON...HILLSBORO...COWAN...
MOUNT CARMEL...EWING AND FLEMINGSBURG JUNCTION.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3849 8359 3843 8358 3840 8348 3838 8345
      3836 8346 3826 8370 3827 8374 3829 8373
      3828 8378 3831 8384 3834 8384 3836 8388
      3835 8390 3837 8390 3836 8392 3845 8398
      3849 8393 3846 8385 3852 8364
TIME...MOT...LOC 0037Z 286DEG 36KT 3877 8370 3856 8383 3846 8408

DJ
Special weather statement, Jun 15, 9:00 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
900 PM EDT WED JUN 15 2016

KYZ044-050>052-060-160130-
ROWAN-MONTGOMERY-BATH-MENIFEE-FLEMING-
900 PM EDT WED JUN 15 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROWAN...MONTGOMERY...
BATH...MENIFEE...FLEMING COUNTIES...

AT 858 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CARLISLE TO NEAR PARIS...AND MOVING SOUTHEAST AT
40 MPH.

WINDS IN EXCESS OF 40 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...OWINGSVILLE...MARSHALL...
JEFFERSONVILLE...CAMARGO...SHARPSBURG...SALT LICK...GRANGE CITY...
LOWER SPENCER...BETHEL...FLAT CREEK...BOURBON FURNACE...PRESTON...
ODESSA...EWINGTON...SIDEVIEW...RAMEY...WALKERS CROSSING AND HOPE.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
105 AND 140.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3819 8335 3790 8382 3792 8394 3795 8398
      3811 8408 3813 8407 3817 8399 3832 8384
      3834 8384 3834 8386 3836 8388 3835 8390
      3837 8390 3836 8392 3841 8394
TIME...MOT...LOC 0058Z 302DEG 37KT 3835 8397 3821 8419

DJ
Special weather statement, Jun 15, 9:11 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
911 PM EDT WED JUN 15 2016

KYZ044-052-160130-
ROWAN-FLEMING-
911 PM EDT WED JUN 15 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ROWAN...FLEMING
COUNTIES...

AT 910 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER GODDARD...OR
7 MILES SOUTHEAST OF FLEMINGSBURG...MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD...FLEMINGSBURG...POPLAR PLAINS...PLUMMERS
LANDING...GODDARD...
HAYS CROSSING...GATES...WALTZ...MUSES MILLS...HALDEMAN...MUNSON...
WALLINGFORD...CRANSTON...TILTON...MOUNT CARMEL...TRIPLETT AND
FOXPORT.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
141 AND 149.

&&

LAT...LON 3847 8358 3844 8357 3844 8358 3842 8355
      3840 8348 3838 8345 3840 8342 3839 8340
      3830 8333 3822 8330 3819 8335 3835 8378
      3850 8365
TIME...MOT...LOC 0110Z 307DEG 35KT 3837 8362

DJ
Special weather statement, Jun 15, 9:22 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
922 PM EDT WED JUN 15 2016

KYZ044-050>052-058>060-069-104-106-108-111-160145-
JACKSON-ROWAN-MONTGOMERY-LEE-ELLIOTT-WOLFE-BATH-ESTILL-MENIFEE-
FLEMING-MORGAN-POWELL-
922 PM EDT WED JUN 15 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JACKSON...ROWAN...
MONTGOMERY...LEE...ELLIOTT...WOLFE...BATH...ESTILL...MENIFEE...
FLEMING...MORGAN...POWELL COUNTIES...

AT 920 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FOXPORT TO HOWARDS MILL TO 8 MILES NORTH OF
RICHMOND...AND MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT
STERLING...MOREHEAD...STANTON...IRVINE...OWINGSVILLE...FRENCHBURG...
CAMPTON...MARSHALL...HENRY...JEFFERSONVILLE...CAMARGO...CLAY CITY...
FINCASTLE...RAVENNA...WELLINGTON...SALT LICK...CAMPSITES IN THE
INDIAN
CREEK AREA OF THE DANIEL BOONE NATIONAL FOREST...LOWER
SPENCER...STOLL
AND PITTS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 13 AND 48.
 INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 115 AND 148.

&&

LAT...LON 3840 8341 3819 8327 3827 8318 3821 8308
      3768 8353 3743 8418 3753 8419 3757 8409
      3764 8413 3767 8409 3781 8410 3781 8412
      3782 8409 3783 8400 3787 8403 3787 8402
      3793 8397 3803 8402 3808 8388 3843 8358
TIME...MOT...LOC 0120Z 324DEG 34KT 3846 8350 3805 8385 3786 8435

DJ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:38 PM EDTSpecial Weather StatementJKLFleming37 min
Jun 15, 9:00 PM EDTSpecial Weather StatementJKLBath, Montgomery, Rowan30 min
Jun 15, 9:11 PM EDTSpecial Weather StatementJKLFleming19 min
Jun 15, 9:22 PM EDTSpecial Weather StatementJKLBath, Estill, Lee, Menifee, Montgomery, Powell and 2 more23 min
Jun 15, 9:38 PM EDTSpecial Weather StatementJKLMartin67 min
Jun 15, 9:43 PM EDTSpecial Weather StatementJKLEstill, Jackson, Lee, Powell, Rockcastle, Wolfe32 min
Jun 15, 9:57 PM EDTSpecial Weather StatementJKLElliott, Menifee, Morgan18 min
Jun 15, 10:11 PM EDTSpecial Weather StatementJKLBreathitt, Clay, Jackson, Johnson, Lee, Magoffin and 4 more34 min
Jun 15, 10:30 PM EDTSpecial Weather StatementJKLBreathitt, Clay, Jackson, Johnson, Laurel, Lee and 3 more30 min
Jun 16, 6:17 PM EDTSpecial Weather StatementJKLMcCreary, Pulaski58 min
Jun 16, 6:32 PM EDTSevere Thunderstorm WarningJKLPulaski, Wayne43 min
Jun 16, 6:48 PM EDTSpecial Weather StatementJKLLaurel42 min
Jun 16, 7:09 PM EDTSpecial Weather StatementJKLBell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more66 min
Jun 16, 7:52 PM EDTSpecial Weather StatementJKLBell, Harlan, Knox, Whitley23 min
Jun 16, 7:58 PM EDTSpecial Weather StatementJKLPike47 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.